Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 444, NWS North Platte, NE

September 24, 2005Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 24, 2005, 1:45 AM MDT for Cherry County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2005, 1:45 AM MDT (07:45 UTC)
Expired
Sep 24, 2005, 2:45 AM MDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 2:45 AM MDTHAIL 0.886 Sse Valentine, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240746
SVRLBF
NEC031-240845-
/O.NEW.KLBF.SV.W.0444.050924T0745Z-050924T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
145 AM MDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 245 AM MDT(345 AM CDT)

* AT 242 AM CDT(142 AM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CROOKSTON TO
  MERRITT RESERVOIR DAM TO 27 MILES SOUTH OF MERRIMAN AND MOVING
  EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VALENTINE BY 300 AM CDT
  SPARKS BY 325 AM CDT

LAT...LON 4297 10076 4295 10197 4251 10201 4255 10119
      4255 10024 4298 10026

$$

SPRINGER
3 follow-up statements
000 
WWUS53 KLBF 240808
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
308 AM CDT SAT SEP 24 2005

NEC031-240845-
/O.CON.KLBF.SV.W.0444.000000T0000Z-050924T0845Z/
CHERRY NE-
208 AM MDT SAT SEP 24 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
MDT(345 AM CDT) FOR NORTHERN CHERRY COUNTY...

AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF VALENTINE...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF SPARKS BY 320 AM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4297 10076 4295 10197 4251 10201 4255 10119
      4255 10024 4298 10026

$$

SPRINGER
000 
WWUS53 KLBF 240825
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 AM CDT SAT SEP 24 2005

NEC031-240845-
/O.CON.KLBF.SV.W.0444.000000T0000Z-050924T0845Z/
CHERRY NE-
225 AM MDT SAT SEP 24 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
MDT(345 AM CDT) FOR NORTHERN CHERRY COUNTY...

AT 322 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR SPARKS...OR ABOUT 16 MILES EAST OF
VALENTINE...MOVING EAST AT 50 MPH.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4297 10076 4295 10197 4251 10201 4255 10119
      4255 10024 4298 10026

$$

SPRINGER
000 
WWUS53 KLBF 240843
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 AM CDT SAT SEP 24 2005

NEC031-240853-
/O.EXP.KLBF.SV.W.0444.000000T0000Z-050924T0845Z/
CHERRY NE-
243 AM MDT SAT SEP 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHERRY COUNTY EXPIRES
AT 245 AM MDT(345 AM CDT)...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4297 10076 4295 10197 4251 10201 4255 10119
      4255 10024 4298 10026

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:32 PM MDT, 11 hours 13 minutes earlier.

Area forecast discussion, Sep 23, 2:32 PM MDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT FRI SEP 23 2005

.SHORT TERM...
EXCELLENT CONSISTENCY BETWEEN THE NAM/GFS WITH RESPECT TO THE
FRONTAL POSITION SATURDAY/SATURDAY NIGHT. WILL USE A BLEND OF THE
TWO FOR POPS AND GUIDANCE TEMPS.

LEAD IMPULSE NOW PASSING WRN CO AND SC WY ATTM WOULD EXPECT MOISTURE
INCREASE PER WV IMAGERY OVERNIGHT AS IMPULSE MOVES IN. BEST AREA FOR
ORGANIZED DEVELOPMENT WILL BE INTO NWRN KS AND SWRN NEBR THIS
EVENING WITH A LIFT NORTHEAST OVERNIGHT. CONVECTION IN ASSOCIATION
WITH COLD FRONT SHOULD REMAIN TO OUR NORTHWEST TONIGHT DROPPING INTO
THE NORTH SATURDAY MORNING. SLOW PROGRESSION OF FRONT STALLING IN
SWRN NEBR DURING THE AFTN. THIS WILL ALLOW TEMPS TO RISE TO 80 TO
85 DEGREES SOUTH WITH COOLER TEMPS NORTH. THERE SHOULD BE MINIMAL
CONVECTIVE DEVELOPMENT SATURDAY AFTERNOON DESPITE SB CAPES OF
1500-2500 J/KG AND FAVORABLE SHEAR. LIMITING DEVELOPMENT WILL BE
MODERATE CAP. RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT EASTWARD NORTH OF SFC FRONT WITH STRONG FRONTOGENESIS
AND IMPULSE PASSING ACROSS. CLOUDY AND MUCH COOLER SUNDAY WITH LOWER
60S AND SCATTERED SHOWERS DIMINISHING IN COVERAGE DURING THE AFT. A
FEW EVENING SHOWERS PSBLE SOUTHEAST THEN CLEARING OVERNIGHT. DRY AND
WARMER MONDAY.

.LONG TERM...
MEDIUM RANGE CONSISTENT WITH A FROPA TUESDAY NIGHT WITH CHCS OF
SHOWERS TUESDAY NIGHT AND WEDNESDAY THEN A PERSISTENT LEESIDE TROUGH
AND TEMPS SLIGHTLY ABOVE NORMAL TEMPS THURSDAY AND FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KAR
Hazardous weather outlook, Sep 23, 2:46 PM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 PM CDT FRI SEP 23 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-241030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
346 PM CDT FRI SEP 23 2005 /246 PM MDT FRI SEP 23 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
THIS EVENING AND INTO THE OVERNIGHT HOURS. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED BUT ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE MAINLY ACROSS THE NORTHEAST PANHANDLE REGION THIS EVENING
AS STORMS MOVE OUT OF EASTERN WYOMING INTO WESTERN NEBRASKA.
DAMAGING WINDS GUSTS WOULD BE THE PRIMARY THREATS WITH LARGE HAIL
A LESSER THREAT. THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST
THROUGH THE EARLY MORNING HOURS BUT SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STALLED SURFACE BOUNDARY ACROSS THE SOUTHERN SANDHILLS INTO
NORTH CENTRAL NEBRASKA WILL SERVE AS A FOCUS FOR SEVERE
THUNDERSTORM DEVELOPMENT ON SATURDAY. THE PRIMARY THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS GUSTS ALONG AND SOUTH OF A LINE
EXTENDING FROM ONEILL TO OGALLALA. THIS IS WHERE MOISTURE WILL
POOL ALONG THE FRONT LEADING TO MODERATELY UNSTABLE CONDTIONS AS
TEMPERATURES RISE INTO THE MID 70S AND MID 80S DURING THE
AFTERNOON HEATING PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 2:34 AM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha56 min
Sep 24, 3:14 AM MDTSevere Thunderstorm WarningLBFKeya Paha31 min
Sep 24, 4:38 PM MDTSevere Thunderstorm WarningLBFGarfield67 min
Sep 24, 5:18 PM MDTSevere Thunderstorm WarningLBFWheeler57 min
Sep 24, 5:26 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.